MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.8MM TROCAR FOR 03.019.014; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.8MM TROCAR FOR 03.019.014; GUIDE
Model Number 03.019.015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during routine incoming inspection of loaner set, it was observed that 3.8mm trocar was broken.There was no patient involvement.This report is for one (1) 3.8mm trocar.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: device history lot.Part: 03.019.015.Lot: 9209305.Manufacturing site: hägendorf.Release to warehouse date: 23.Oct.2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Only top level of the device history record reviewed as sub-components are not lot tracked.H3, h6: investigation summary complaint summary: updated event description: it was reported that on february 26, 2019, during routine incoming inspection of loaner set, it was observed that trocar was broken.There was no patient involvement.Flow: broken, visual inspection: upon visual inspection the trocar knob has broken off from trocar shaft; an indication the laser weld has failed.The balance of the device is in fair condition.The received condition does agree with the complaint description for broken and is confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.Dimensional inspection, measured dimensions,document specification the following documents were reviewed as part of this investigation: trocar ø3.8: se_301912 rev.B/c.Trocar knob: se_301884 rev.A.Trocar ø3_8: se_292407 rev b.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Material/hardness review: a material review could not be performed as only top level of the device history record reviewed as sub-components are not lot tracked.Conclusion: the root cause could not be definitively determined as the circumstances at the time of the break are unknown.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.8MM TROCAR FOR 03.019.014
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8469457
Report Number2939274-2019-57200
Device Sequence Number16584705
Product Code FZX
UDI-Device Identifier10886982069528
UDI-Public(01)10886982069528
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.019.015
Device Catalogue Number03.019.015
Device Lot Number9209305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1